Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 115, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 23, 2016, 3:16 PM EDT for Greenbrier County, Monroe County, Summers County, West Virginia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 3:16 PM EDT (19:16 UTC)
- Expired
- Jun 23, 2016, 4:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:15 PM EDT | HAIL 1 | 2 Ne Union, WV | PUBLIC REPORTS QUARTER SIZE HAIL NEAR UNION WEST VIRGINIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted.
511
WUUS51 KRNK 231916
SVRRNK
WVC025-063-089-232015-
/O.NEW.KRNK.SV.W.0115.160623T1916Z-160623T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUMMERS COUNTY IN WEST VIRGINIA...
SOUTHWESTERN GREENBRIER COUNTY IN WEST VIRGINIA...
CENTRAL MONROE COUNTY IN WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 315 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF SANDSTONE...MOVING SOUTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
HINTON...
RONCEVERTE...
ALDERSON...
UNION...
AND SANDSTONE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3774 8029 3747 8055 3743 8062 3768 8100
3770 8098 3772 8097 3772 8095 3770 8090
3767 8090 3768 8088 3773 8090 3774 8092
3777 8089 3782 8094 3787 8081 3787 8075
3788 8076
TIME...MOT...LOC 1915Z 300DEG 33KT 3782 8100
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
DS4 follow-up statements
859
WWUS51 KRNK 231932
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT THU JUN 23 2016
WVC025-063-089-232015-
/O.CON.KRNK.SV.W.0115.000000T0000Z-160623T2015Z/
SUMMERS WV-GREENBRIER WV-MONROE WV-
332 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SUMMERS...SOUTHWESTERN GREENBRIER AND CENTRAL MONROE COUNTIES...
AT 332 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HIX...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
HINTON...
RONCEVERTE...
ALDERSON...
UNION...
AND SANDSTONE.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3774 8029 3747 8055 3743 8062 3768 8100
3770 8098 3772 8097 3772 8095 3770 8090
3767 8090 3768 8088 3773 8090 3774 8092
3777 8089 3782 8094 3787 8081 3787 8075
3788 8076
TIME...MOT...LOC 1932Z 300DEG 33KT 3774 8083
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
DS799
WWUS51 KRNK 231946
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT THU JUN 23 2016
WVC025-063-089-232015-
/O.CON.KRNK.SV.W.0115.000000T0000Z-160623T2015Z/
SUMMERS WV-GREENBRIER WV-MONROE WV-
346 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EAST CENTRAL SUMMERS...SOUTH CENTRAL GREENBRIER AND NORTHWESTERN
MONROE COUNTIES...
AT 346 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WOLFCREEK...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RONCEVERTE...
ALDERSON...
UNION...
PICKAWAY...
AND RAINES CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3771 8032 3747 8055 3765 8082 3771 8083
3775 8080 3778 8073 3779 8068 3780 8059
TIME...MOT...LOC 1946Z 300DEG 33KT 3767 8069
HAIL...2.00IN
WIND...70MPH
$$
DS297
WWUS51 KRNK 232003
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
403 PM EDT THU JUN 23 2016
WVC025-089-232012-
/O.CAN.KRNK.SV.W.0115.000000T0000Z-160623T2015Z/
SUMMERS WV-GREENBRIER WV-
403 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMMERS AND
SOUTH CENTRAL GREENBRIER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3770 8039 3771 8038 3769 8038 3769 8036
3771 8035 3770 8034 3769 8035 3769 8034
3747 8055 3756 8069 3764 8068 3770 8053
3770 8047 3769 8045 3772 8040
TIME...MOT...LOC 2002Z 299DEG 34KT 3760 8054
$$
WVC063-232015-
/O.CON.KRNK.SV.W.0115.000000T0000Z-160623T2015Z/
MONROE WV-
403 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MONROE COUNTY...
AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
UNION...
PICKAWAY...
ZENITH...
RAINES CORNER...
AND LAUREL BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3770 8039 3771 8038 3769 8038 3769 8036
3771 8035 3770 8034 3769 8035 3769 8034
3747 8055 3756 8069 3764 8068 3770 8053
3770 8047 3769 8045 3772 8040
TIME...MOT...LOC 2002Z 299DEG 34KT 3760 8054
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
DS250
WWUS51 KRNK 232016
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT THU JUN 23 2016
WVC063-232025-
/O.EXP.KRNK.SV.W.0115.000000T0000Z-160623T2015Z/
MONROE WV-
416 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
VIRGINIA AND WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
BE ADVISED THAT...WHILE THIS WARNING HAS ENDED...A SEVERE
THUNDERSTORM WARNING IS IN EFFECT FOR EASTERN MONROE COUNTY UNTIL
515 PM EDT.
LAT...LON 3770 8039 3771 8038 3769 8038 3769 8036
3771 8035 3770 8034 3769 8035 3769 8034
3747 8055 3756 8069 3764 8068 3770 8053
3770 8047 3769 8045 3772 8040
TIME...MOT...LOC 2014Z 300DEG 33KT 3760 8054
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:35 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 23, 2:35 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT THU JUN 23 2016
.SYNOPSIS...
Low pressure will move east out of the Ohio Valley this
evening, and then push off the mid-Atlantic coast tonight,
allowing a trailing cold front to drop south into the region on
Friday. Scattered to numerous showers and thunderstorms will
impact much of the region into tonight as this system moves
through the area. The front slides to the south of the area Friday
night allowing drier high pressure to slowly build in from the
north this weekend.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 200 PM EDT Thursday...
Bands of deep convection continue across the north, one associatedwith
the residual outflow from the earlier MCS, and another farther
north along the actual surface front. Short term guidance
continues to struggle on future placement of stronger storms with
some feeding ongoing coverage southeast across the Blue Ridge,
with added development over the south/west where current CAPE
values have zoomed up to above 2000 J/KG per heating. Others tend
to work new development down the western mountains and then unzip
east over the south into the instability gradient. For now think a
blend in order with current coverage likely heading east/southeast
with some of this coverage gradually filling in farther south as
more heating is realized. Thus plan to shift higher
likely/categorical pops farther south into the early evening
before loss of heating causes coverage to fade. Given
unidirectional flow and stronger winds aloft good potential for
added training and clusters of multicellular damaging wind
producing storms through early evening. Therefore planning to keep
the earlier expanded flood watch going and not go further east for
now pending trends. Lows still warm/muggy in the 60s to lower 70s.
Uncertainty exists in the location of the surface boundary on Friday
with potential affects from organized convection through this
evening and debris clouds early Friday. Models have again slowed up
the southward progress of the boundary given only weak surface
ridging to the north and weak low pressure along the front. This
along with continued westerly flow should allow any residual clouds
to erode by midday resulting in a quick uptick in instability espcly
southern/eastern sections in the afternoon. Latest SPC Day2 has
beefed up much of the region to slight risks pending trends with the
above scenario. Otherwise bumping up pops to high chance/low likelys
espcly Blue Ridge east where the better severe threat may exist.
Highs likely a bit warmer without much morning convection so
thinking mostly 80s, to around 90 Piedmont.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As of 150 PM EDT Thursday...
Surface front should finally slide south of the region Friday night
into Saturday allowing a gradual infiltration of drier air in the
wake of weak low pressure to the southeast. Will keep in some low
pops for evening coverage given lingering instability and low level
moisture along the Blue Ridge, followed by clearing overnight. Weak
high pressure will build in with weak low level wedging under high
heights aloft on Saturday. However still appears just enough
weakness and residual moisture to pop isolated afternoon showers
mountains otherwise partly cloudy.
Drier air may enhance a bit by Sunday as the surface high noses in
from offshore while the low level flow deepens a bit from the
northeast. This will also result in weak return flow taking shape
over the far west where some low pops likely needed otherwise
keeping it dry with more sun possible.
Highs mostly in the 80s with little change in airmass in the wake of
the weak front.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 1230 PM EDT Thursday...
Repeat scenario of the upper pattern seen in the past few weeks will
return by next week as a large 5h low slides east over the western
ridge and helps dig out another eastern trough. This should propel a
couple associated surface cold fronts through the region with the first
Monday, and another later Tuesday when somewhat drier/cooler air looks
to advect in. Ahead of these boundaries will see moisture quickly
return Sunday night and moreso on Monday when models show decent higher
pwats and subsequent more widespread showers/storms. Thus including
high chance to likely pops Monday. Deeper pwats may start to exit
Monday night into Tuesday but still enough residual low level moisture
to support widely scattered showers into Tuesday before the secondary
front crosses. Drier air follows the front Tuesday night into Wednesday
as weak high pressure builds in ahead of yet another impulse rounding
the base of the upper trough Wednesday night into Thursday. This may
drive a weak area of low pressure east along the residual front
resulting in another round of showers by day7. Temps look to stay near
seasonal norms for most of the period except perhaps a bit cooler by
the end of the week with more clouds/showers around.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 1245 PM EDT Thursday...
VFR has returned to most locations outside of the Greenbrier
valley where training cells continue to result in MVFR to IFR in
heavier showers and storms. Expect this trend to continue to with
poor flying conditions around KLWB to KHSP and perhaps out to just
west of KLYH over the next few hours.
Provided added heating which has been slow to occur in the wake of
the early morning storm complex, expecting the redevelopment of at
least scattered shra/tsra this afternoon and evening across the
region. However exactly where and how widespread any added
coverage will be elsewhere remains uncertain, so keeping mostly a
vicinity mention for shra/tsra going with tempo groups where
closer to the current convective axis across the north. Should
finally see the front to the north dip south and gradually shove
deeper convection into southern areas by early this evening and
out of the area after midnight. Therefore cutting back to mostly
VFR cigs and without any convective mention overnight with areas
of dense fog possible espcly in the valleys where MVFR to LIFR
could occur.
Should be just north of the front on Friday although moisture will
be slow to completely exit espcly in the low levels that could
again fuel a few bands of shra/tsra in the afternoon. Otherwise
looking at becoming VFR most sections by mid/late morning once low
clouds/fog erode.
Extended discussion...
High pressure will try to build from the northeast on Saturday,
but there should be enough instability over the mountains for
isolated afternoon showers and thunderstorms during the weekend.
Coverage of these storms should increase by Monday before becoming
more isolated on Tuesday with the passage of another cold front.
Overall, expect periods of IFR/MVFR within the showers and
thunderstorms and also during potential early morning fog due to
increasing moisture at the ground.
&&
.HYDROLOGY...
Flash flood watch now in effect into early this evening with the
inclusion of Rockbridge, Botetourt and Amherst counties. Added
storm complexes along with training bands could lead to more
widespread flash flooding given very low flash flood guidance
attm, and possible added 1 to 3 inches of rain in spots. Heavy
rainfall also possible south of the watch area but thinking only
isolated flooding at this point given somewhat less rainfall in
these areas of late.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ007-019-
020-023-024-035.
NC...None.
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ042>044-
507-508.
&&
SYNOPSIS...JH/WERT
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...JH
AVIATION...JH/MBS/WERT
HYDROLOGY...JHHazardous weather outlook, Jun 23, 2:47 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 247 PM EDT THU JUN 23 2016 VAZ007-019-020-023-024-035-WVZ042>044-507-508-241900- TAZEWELL-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 247 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS ARE LIKELY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS MAY APPROACH SEVERE LIMITS AGAIN FRIDAY AFTERNOON WITH STRONG WINDS AND SOME HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ009>018-022-032>034-043>047-058-059-241900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 247 PM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDED COMPLEXES OR BANDS OF THUNDERSTORMS ARE EXPECTED TO MOVE INTO OR REDEVELOP OVER THE AREA INTO EARLY THIS EVENING. SOME OF THE STRONGER STORMS...MAY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE FROM STRONG DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE...WHICH MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS COULD OCCUR AGAIN FRIDAY AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 23, 2:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD SSE WHITE SULPHUR SPRIN 37.80N 80.30W
06/23/2016 GREENBRIER WV EMERGENCY MNGR
WATER ACROSS ROUTE 60.
&&
JMORROWLocal storm report, Jun 23, 2:49 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 3 SE RUPERT 37.92N 80.64W
06/23/2016 GREENBRIER WV EMERGENCY MNGR
ROUTE 60 CLOSED DUE TO HIGH WATER BETWEEEN SAM BLACK AND
RAINELLE.
&&
JMORROWLocal storm report, Jun 23, 2:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 5 NNW RUPERT 38.02N 80.73W
06/23/2016 GREENBRIER WV EMERGENCY MNGR
WATER ACROSS ROUTE 20 BETWEEN CHARMCO AND QUINWOOD.
&&
JMORROWLocal storm report, Jun 23, 2:51 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 3 NW RUPERT 37.98N 80.72W
06/23/2016 GREENBRIER WV EMERGENCY MNGR
EVACUATIONS TAKING PLACE IN HINES DUE TO HIGH WATER.
&&
JMORROWSpecial weather statement, Jun 23, 3:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT THU JUN 23 2016
VAZ019-023-WVZ507-231930-
BOTETOURT-ALLEGHANY-EASTERN GREENBRIER-
302 PM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CITY OF
COVINGTON...NORTHWESTERN BOTETOURT...SOUTHWESTERN ALLEGHANY AND
SOUTH CENTRAL GREENBRIER COUNTIES...
AT 301 PM EDT...A CLUSTER OF STRONG THUNDERSTORM WAS NEAR
ALLEGHANY...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORM.
LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
COVINGTON...
WHITE SULPHUR SPRINGS...
JORDAN MINES...
AND ORISKANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3772 7975 3755 7988 3760 8001 3763 8003
3766 8003 3763 8008 3777 8044 3788 8032
TIME...MOT...LOC 1901Z 296DEG 30KT 3776 8016
DSLocal storm report, Jun 23, 3:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 6 WNW RUPERT 37.97N 80.79W
06/23/2016 GREENBRIER WV EMERGENCY MNGR
ROUTE 20 FROM THE FAYETTE COUNTY LINE TO RAINELLE CLOSE
DUE TO 5 FEET OF WATER.
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:03 AM EDT | Special Weather Statement | RNK | Greenbrier | 57 min |
| Jun 23, 3:20 AM EDT | Special Weather Statement | RNK | Greenbrier | 40 min |
| Jun 23, 5:53 AM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 82 min |
| Jun 23, 6:39 AM EDT | Special Weather Statement | RNK | Monroe | 81 min |
| Jun 23, 7:38 AM EDT | Areal Flood Warning | RNK | Greenbrier, Summers | 6 hr |
| Jun 23, 8:10 AM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe, Summers | 50 min |
| Jun 23, 8:18 AM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 6 hr |
| Jun 23, 8:43 AM EDT | Special Weather Statement | RNK | Mercer | 47 min |
| Jun 23, 8:58 AM EDT | Flash Flood Warning | RNK | Mercer, Monroe, Summers | 6 hr |
| Jun 23, 11:06 AM EDT | Special Weather Statement | RNK | Greenbrier | 54 min |
| Jun 23, 11:30 AM EDT | Flash Flood Warning | RNK | Greenbrier | 6 hr |
| Jun 23, 1:18 PM EDT | Flash Flood Warning | RNK | Greenbrier | 10 hr |
| Jun 23, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe | 54 min |
| Jun 23, 2:45 PM EDT | Flash Flood Warning | RNK | Greenbrier | 6 hr |
| Jun 23, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 39 min |
| Jun 23, 4:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 18 min |
| Jun 23, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 37 min |
| Jun 23, 4:41 PM EDT | Flash Flood Warning | RNK | Greenbrier | 5 hr |
| Jun 23, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 48 min |
| Jun 23, 5:25 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
| Jun 23, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 38 min |
| Jun 23, 7:02 PM EDT | River Flood Warning | RNK | Greenbrier, Monroe, Summers | 37 hr |
| Jun 23, 7:11 PM EDT | Special Weather Statement | RNK | Monroe | 34 min |
| Jun 23, 7:30 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe | 45 min |
| Jun 23, 7:33 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 42 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.